Nadia: Sorry for your troubles. You have just described the course of a steroid responder. Your pressure was fine for the first few weeks, but after being on a corticosteroid for several weeks your pressure began to rise. If inflammation is well controlled, most surgeons stop the steroid or switch to a weaker steroid if the pressure is hard to control. If you are on a non-steroidal anti inflammatory (NSAID), it makes it easer to get off of the steroid since these drops will still help control inflammation when the steroid is stopped. Sometimes it takes several months for the steroid pressure elevation to resolve. During that time, maximum medical management is attempted. If a patient already has weakened nerves from glaucoma, sometimes a glaucoma surgery must be used to lower the pressure and protect vision.
I had rotator cuff surgery 8 weeks ago. The day after the surgery, I started to itch. I thought it was the Pergoset and so I stopped that. It then became a strange rash. It comes out as a little bump, then turns into lines or circles. The doctor said it was my immune system reacting with some of the things in the anesthetic and it would go away as soon as it all came out of my system.
A few weeks later, I went to a dermatologist and she said the same thing, gave me Zyrtec and cream to use for two weeks. It has not gone away. Some areas fade and some more come out. The itch is worse than the surgery. Will it get better and do you concur that it is from the medicines I had?
There is no cure for dermatographism but I am not sure if this is what you have. Antihistamines help control the symptoms if it is dermatographism and for some people the symptoms eventually dissipate. Surgery has been often linked to starting the dermatographism skin hives problem. It may be just a rash from the medication that will eventually go away.